Hail, Clark
- When
- August 30, 5:30 PM MST to 5:45 PM MST
- Where
- Clark County, Spencer
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.350, -112.180
One inch hail reported in Spencer.
One inch hail reported in Spencer.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail reported in Spencer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 30, 12:47 PM MST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT SAT AUG 30 2014 .DISCUSSION...THE LOW PRESSURE TROUGH MOVING THROUGH THE PACIFIC NORTHWEST HAS AT LEAST TWO EMBEDDED WAVES IN IT. THE FIRST IS MAKING ITS WAY THROUGH THE UPPER SNAKE PLAIN THIS AFTERNOON. A FAIR AMOUNT OF LIGHTNING WITH THE THUNDERSTORMS WHICH SO FAR HAVE BEEN LIMITED TO AREAS NORTH OF ARCO. A COUPLE OF CELLS HAVE TRIED TO DEVELOP A BIT FURTHER SOUTH BUT SO FAR HAVE BEEN ON THE WEEK SIDE. THIS WILL BE A WATCH AN SEE THE NEXT COUPLE OF HOURS FOR THE STATE FAIR IN BLACKFOOT. THERE WILL BE A FEW HOURS BREAK BETWEEN THIS WAVE AND THE LEADING EDGE OF THE NEXT WAVE MOVING INTO OREGON RIGHT NOW. THE LEADING EDGE OF THAT ACTIVITY COULD REACH CLOSE TO BLACKFOOT ABOUT 7-8 PM THIS EVENING...JUST IN TIME FOR A SPRINKLE OR ISOLATED THUNDERSTORM FOR LATE GOERS. THE CELLS TO THE NORTH HAVE BEEN ON THE WET SIDE...ISLAND PARK HAS RECEIVED 0.29 INCHES RAIN IN THE PAST 6 HOURS...ABOUT .08 INCHES AT ARCO. THE TROUGH AXIS OF THE SECOND WAVE SHOULD CLEAR IDAHO FALLS CLOSE TO SUNRISE SUNDAY...LEAVING A SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON NORTH AND EAST OF IDAHO FALLS. PRESSURE GRADIENT WILL KEEP WINDS ON THE BREEZY SIDE BUT LESS THAN TODAY...PERHAPS 10-15 MPH GUST 25 MPH. THE FAIR SHOULD AVOID SHOWERS OR THUNDERSTORMS THE REMAINDER OF SUNDAY. HIGH PRESSURE RIDGE MOVES IN MONDAY AND TUESDAY FOR DRY CONDITIONS AND TEMPERATURES REBOUNDING A FEW DEGREES...WINDS EASE OFF A LITTLE MORE. MODELS ARE STILL WRESTLING WITH THE NEXT TROUGH WEDNESDAY AND THURSDAY. GFS WANTS TO SPLIT THE FLOW PATTERN...TRYING TO CUT OFF A CIRCULATION NEAR NORTHERN CALIFORNIA...WHILE OTHER MODELS FAVOR THE TROUGH STAYING CONSOLIDATED AND LIMITING MOST OF THE PRECIPITATION NORTHWARD OF THIS AREA AS IT PASSES. KEEPING A SLIGHT CHANCE OF SHOWERS IN THE FORECAST...MAINLY ON THURSDAY FOR NOW. RS && .AVIATION...EXPECT VFR CONDITIONS THROUGH SUNDAY. HAVE VICINITY THUNDERSTORMS THIS AFTERNOON ALL SITES BUT APPEARS MOST LIKELY AT IDA. 10 TO 20 KNOT SUSTAINED WINDS AT PIH...BYI AND IDA EXPECTED THROUGH 03Z. HAVE VICINITY SHOWERS WITH SECOND WAVE TONIGHT. EXPECT WINDS TO INCREASE AGAIN SUNDAY MORNING TO THE 10 TO 20 KNOT RANGE ONCE AGAIN AT BYI...PIH AND IDA. GK && .FIRE WEATHER...STRONG COLD FRONT HAS MOVED THROUGH EASTERN IDAHO WITH MUCH COLDER TEMPERATURES IN PLACE THROUGH MONDAY. AN UPPER LEVEL TROF WILL PUSH THROUGH TONIGHT AND EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE MAINLY IN MOUNTAIN ZONES. WILL HAVE SOME BREEZY CONDITIONS ESPECIALLY IN THE SNAKE RIVER PLAIN THROUGH SUNDAY. WIND GUSTS OF 20 TO 30 MPH ARE EXPECTED THROUGH EARLY EVENING AND AGAIN ON SUNDAY. EXPECT DRY CONDITIONS NEXT WEEK WITH A WARMING TREND BEGINNING TUESDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ021. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL ISLAND PARK 44.42N 111.37W
08/30/2014 E0.50 INCH FREMONT ID EMERGENCY MNGR
BRIEF HAIL RANGING FROM PEA TO MARBLE SIZE.
&&
RSURVICKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MDT SAT AUG 30 2014 IDZ019-020-302115- TETON ID-MADISON ID- 232 PM MDT SAT AUG 30 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN MADISON COUNTY IN SOUTHEAST IDAHO NORTHERN TETON COUNTY IN SOUTHEAST IDAHO UNTIL 315 PM MDT AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SUGAR CITY..MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLEMENTSVILLE... FELT... DRIGGS... LAT...LON 4393 11109 4369 11105 4369 11166 4385 11177 TIME...MOT...LOC 2031Z 261DEG 26KT 4382 11151 RS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
616 PM MDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 16 NE ASHTON 44.24N 111.22W
08/30/2014 M0.25 INCH FREMONT ID CO-OP OBSERVER
HAIL STORM LASTED BUT FOUR MINUTES AND BRIEFLY COVERED
GROUND WITH 1/8 TO 1/4 INCH HAIL AT MESA FALLS.
&&
GWICKLUNThe Pocatello radar (KSFX), 144 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 hail. Local standard time, as filed.
One inch hail reported in Spencer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540690.